Jump to content

Cervidil AND Pitocin

Ob/Gyn   (4,555 Views 9 Comments)
by rdnkmommy rdnkmommy (New Member) New Member

2,934 Visitors; 57 Posts

advertisement

Anyone having physicians order cervidil AND low dose pit together??

Share this post


Link to post
Share on other sites

lovemyjoblandd has 4 years experience and works as a RN.

2,443 Visitors; 111 Posts

Nope. Never seen that. Our orders state that Pitocin cannot be started until cervadil has been removed for an hour.

"Cervidil may augment the activity of oxytocic agents and their concomitant use is not recommended. A dosing interval of at least 30 minutes is recommended for the sequential use of oxytocin following the removal of the Cervidil insert. No other drug interactions have been identified." - straight from the manufactorer www.cervadil.com and at the bottom of the page in the warnings and precautions(in which it won't let me copy and paste), it states clearly that cervadil must be removed before pitocin is started.

I think I would seriously question that order and probably refuse to do it. If s/he wants it like, s/he can do it themselves and stay and monitor the patient.

Share this post


Link to post
Share on other sites

babyktchr works as a Nurse Manager.

8,910 Visitors; 850 Posts

I would refuse that order.

Share this post


Link to post
Share on other sites

Fyreflie has 4 years experience and works as a RN.

4,016 Visitors; 189 Posts

No way no how!!

Share this post


Link to post
Share on other sites

2,934 Visitors; 57 Posts

Our head of OB has ONE study that reports no harm to patients. The hospital that conducted the study has since discontinued the practice. We haven't had any bad outcomes, but it's bound to happen eventually.

Share this post


Link to post
Share on other sites

Fyreflie has 4 years experience and works as a RN.

4,016 Visitors; 189 Posts

Our head of OB has ONE study that reports no harm to patients. The hospital that conducted the study has since discontinued the practice. We haven't had any bad outcomes, but it's bound to happen eventually.

So is it standard on your unit?

Share this post


Link to post
Share on other sites
advertisement

kirsnikity has 10 years experience and works as a L&D RN.

4,293 Visitors; 100 Posts

Nope! Using two uterine stimulants at once is generally not recommended. The patient is getting Cervadil because she's not ready for pitocin! There may be no documented harm to the patient in whatever study this is, but how effective is it?

Share this post


Link to post
Share on other sites

losbozos works as a OB nurse,Lactation Consultant.

2,257 Visitors; 63 Posts

I cannot agree more w/ the peeps. Given together is a violation of the standard of care let alone dangerous. I don't care what study he's read, you will never find any professional organization that approves that. I recently did extensive research on misoprostol in relation to a different issue. Every single guideline I found clearly stated that they NOT be given together. So, there can be studies up the wazoo but if the guidelines & standards of care remain (the same)there is a very serious risk of harm & getting in some deep trouble. One should also consider informed consent; pt's right to know risks vs benefits. Who wants to explain that to the pt?

Share this post


Link to post
Share on other sites

losbozos works as a OB nurse,Lactation Consultant.

2,257 Visitors; 63 Posts

Sorry, my bad. I posted about misoprostol & not cervedil. Pay no attention to that man behind the curtain.

Share this post


Link to post
Share on other sites
×